Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal--Attn: Barbara Cat, Re: Li add on

Posted by fluffy on July 13, 2003, at 11:53:40

In reply to Re: Lamictal Jennifer N., posted by Barbara Cat on July 10, 2003, at 1:08:15

Hi Barbara Cat--

I think you responded to one of my desperate posts last fall when I first got diagnosed Bipolar II. I have improved since then, thanks to a team of talented psychiatrists. I've been on Lamictal for 4 months now. I found it to be very helpful in brightening my mood. However, it doesn't seem to help with my more agitated states (i guess hypomania???) I have been experiencing these lately. I'm about to move, and I'm under some financial stress. I know this is triggering me, but I'm finding it hard to combat what I feel may be an episode coming on. I've had trouble sleeping (4 hrs a night). I have taken Ambien and had a couple of peaceful nights of sleep this week. But I'm beginning to dread meal times b/c I'm not hungry, and food is starting to lose its taste. And bedtime....argh. I toss and turn. No racing thoughts, though. I'm getting fatalistic again.

I'm wondering if I should add some Lithium to the mix. My docs feel really good about this combo. I also wonder if Depakote would work? Although I don't know about how the blood level thing works. I'd welcome wanting to eat ANYTHING! I wonder about Buproprion, too.

As much as I'd like to 'ride the dragon', I just don't have the time...I'd like to keep my job.
I just want to sleep and eat again. Barbara Cat--do you find that Li helps you sleep? I can't become an Ambien junky. My pdoc is getting a call tomorrow. But I'd appreciate any advice, Please!

Katy

> Lamictal started working within the first week for me. I noticed a definite brightening energetic effect which lasted about 2 months and then declined. During this time, I went through some extreme stress and so am not sure if my circumstances caused the decline or if it just pooped out. Lamictal was not strong enough to handle the severe depression that was engulfing me and I could not increase it past 100mg without anxiety. I went on nortriptyline, which definitely helped, but am now getting off because of the side effects.
>
> I have BP-II with major depressive mixed states and basically, I'm determined to stabilize using lithium and lamictal only. I think lamictal is a worthwhile med and will titrate up slowly to see if it handles things.
>
> I know nothing about tegretol but if you're not using a decent mood stabiliser concurrently, it's doubtful you'll have a smooth ride from lamictal alone. It seems to need something else to complete it's transmission. In my experience, lithium is the perfect partner - one potentiates the other. Together they become very effective in combatting the hell of an agitated depression. At least at first. Time will tell if this combo is more than just a tease.
>
> > I have been taking Lamictal for 3 weeks. I have BD with major depressive disorder. My psychiatrist started me out at 25mg/day, increasing by 25mg/week until reaching 100mg/day. When I began Lamictal, I was on 200mg/day of Tegretol, and have been decreasing by 100mg/week until I reach zero. Today is my last dose of the Tegretol. I want to know how long the Lamictal should take to kick in. I am having increased manic and "racing thought" episodes. My doctor also gave me Seroquel, which has only helped some. Will I notice more of a difference after the Tegretol has been discontinued?
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:fluffy thread:9730
URL: http://www.dr-bob.org/babble/20030708/msgs/241440.html